Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 15, 2025, 3:14 PM MDT for Cherry County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2025, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 15, 2025, 3:45 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cherry County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:18 PM MDT | TORNADO | 6 Nnw Mullen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:53 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WFUS53 KLBF 152114
TORLBF
NEC031-152145-
/O.NEW.KLBF.TO.W.0023.250715T2114Z-250715T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
414 PM CDT Tue Jul 15 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
South central Cherry County in north central Nebraska...
* Until 445 PM CDT.
* At 414 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Mullen, moving east at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Cherry County, including the following locations...
Giant Hill and Marsh Flat.
This includes Highway 97 between mile markers 71 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4209 10115 4227 10119 4237 10085 4210 10079
TIME...MOT...LOC 2114Z 258DEG 8KT 4217 10108
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NMJ3 follow-up statements
082
WWUS53 KLBF 152119
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
419 PM CDT Tue Jul 15 2025
NEC031-152145-
/O.CON.KLBF.TO.W.0023.000000T0000Z-250715T2145Z/
Cherry NE-
419 PM CDT Tue Jul 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTH
CENTRAL CHERRY COUNTY...
At 418 PM CDT, a confirmed tornado was located near Mullen, moving
southeast at 10 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Cherry County.
This includes Highway 97 between mile markers 71 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4221 10118 4224 10097 4210 10094 4209 10115
TIME...MOT...LOC 2118Z 325DEG 9KT 4213 10107
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
NMJ504
WWUS53 KLBF 152133
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
433 PM CDT Tue Jul 15 2025
NEC031-152145-
/O.CON.KLBF.TO.W.0023.000000T0000Z-250715T2145Z/
Cherry NE-
433 PM CDT Tue Jul 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
CHERRY COUNTY...
At 433 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mullen, moving east at 10 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southern Cherry County.
This includes Highway 97 between mile markers 71 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4209 10106 4210 10111 4222 10111 4224 10097
4210 10094
TIME...MOT...LOC 2133Z 279DEG 9KT 4214 10102
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
NMJ348
WWUS53 KLBF 152142
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
442 PM CDT Tue Jul 15 2025
NEC031-152152-
/O.EXP.KLBF.TO.W.0023.000000T0000Z-250715T2145Z/
Cherry NE-
442 PM CDT Tue Jul 15 2025
...THE TORNADO WARNING FOR SOUTHERN CHERRY COUNTY WILL EXPIRE AT 445
PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4209 10106 4210 10111 4222 10111 4224 10097
4210 10094
TIME...MOT...LOC 2142Z 258DEG 8KT 4214 10100
$$
NMJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 15, 1:44 PM MDT, 1 hour 30 minutes earlier. Its key messages:
- An Enhanced Risk (level 3 of 5) is in place Tuesday across much of central and north central Nebraska with damaging winds and large hail the main concerns though a tornado or two cannot be ruled out.
- The threat for strong to severe thunderstorms continue Wednesday with a Marginal Risk (level 1 of 5) in place for areas generally south of Highway 20.
- Much cooler temperatures arrive for Wednesday and Thursday with daytime highs falling to the upper 60s to low 70s but warmer weather returns by late week with highs climbing back to seasonal norms and daily rain/thunderstorm chances.
Area forecast discussion, Jul 15, 1:44 PM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 244 PM CDT Tue Jul 15 2025 .KEY MESSAGES... - An Enhanced Risk (level 3 of 5) is in place Tuesday across much of central and north central Nebraska with damaging winds and large hail the main concerns though a tornado or two cannot be ruled out. - The threat for strong to severe thunderstorms continue Wednesday with a Marginal Risk (level 1 of 5) in place for areas generally south of Highway 20. - Much cooler temperatures arrive for Wednesday and Thursday with daytime highs falling to the upper 60s to low 70s but warmer weather returns by late week with highs climbing back to seasonal norms and daily rain/thunderstorm chances. && .SHORT TERM /THROUGH TONIGHT/... Issued at 243 PM CDT Tue Jul 15 2025 Primary concern in the forecast period focuses on near-term thunderstorms and the threat for severe weather. Currently, a cool front has spilled south out of western South Dakota and currently resides near a Chappell to Valentine line as of 20z (2pm CDT). As daytime heating progresses under mostly sunny to sunny skies, afternoon highs have climbed into the upper 80s to lower 90s. A surface low was analyzed invof Sidney with an inverted surface trough extending north and east ahead of the approaching cool front. These features will be the focus for thunderstorm development later this afternoon into the evening. The Storm Prediction Center (SPC) has maintained an Enhanced Risk (level 3 of 5) for severe weather suggesting numerous severe thunderstorms are likely and even mentions the threat for large hail, a tornado or two, and potentially significant (75+ mph) damaging wind gusts. Beneath steep (7.5+ C/km) mid-level lapse rates, strong destabilization has developed across much of western and central Nebraska with 4000 j/kg MUCAPE suggested by SPC mesoanalysis. Modest south-southeasterly flow into the frontal boundary has ushered in upper 60s to lower 70s dew points and this steady state low-level moisture should allow for further increases in analyzed instability through the afternoon. Diurnal cumulus has begun to develop near the surface trough and this is the first indication of the favored area for convective initiation over the next few hours. A shortwave trough will approach from the west and as this interacts with the surface boundary during peak heating with the gradual erosion of any capping inversion, storms are expected to erupt quickly along this low-level feature. As the h5 shortwave trough impinges on warm sector, deep-layer shear should improve with a modest uptick in flow aloft. Though the strongest shear should lag to the north and west of the frontal boundary, effective shear values along this boundary should approach 30-40 knots by initiation which would favor supercellular structure of any early activity. Recent trends of the HRRR have advertised this potential and believe an increased threat for large and very large hail could materialize as a result. Shear vectors, though far from parallel from the surface boundary orientation, should favor eventual upscale growth. Given magnitude of instability previously mentioned with steep mid-level lapse rates with generally long/straight hodographs above 2km, believe early storms could favor up to 2" diameter hail. Storms firing invof a vorticity rich surface boundary as a surface thermal ridge noses in from the southwest increases concern for non-mesocyclonic (landspout) tornadoes. Latest RAP/HRRR guidance suggests some overlap of 3CAPE and surface vorticity so cannot completely rule out the threat but this overlap diminishes through late afternoon and so any window of opportunity appears to be brief. Forecast SHIP values show increases along the boundary towards the southwest where convection may manage to remain isolated longer. It's the initial development with a transition to the convection across the southwest that concern is highest for the hail potential. Eventually, a transition to a mature southeastward diving MCS as storms grow upscale appears probable. The downstream environment will be strongly unstable with storm propogation into a fairly uncontaminated environment. While DCAPE appears nominal at or around 1000-1200 j/kg with 0-3km max theta-e differentials falling below minus 20C, theta-e advection off the surface appears limited with some uncertainty on where the nose of the developing LLJ points to. The NAM suggests northeast Nebraska into southeast South Dakota and this solution as a result dives the MCS further east into central and eastern Nebraska quicker. The RAP is further south and west with the LLJ focus, taking aim across central and southwest Nebraska and so is further southwest with its trajectory. The HRRR is somewhere in the middle and paints greatest storm coverage in our central Nebraska counties. Leaned heavily on HREF QPF probabilities as well as HRRRTL output for PoPs. This keeps 75%+ PoPs generally northeast of a Stapleton to Lexington line. It's these areas that focus is on severe weather mention. As always though, it's important for folks to remain weather aware as scattered to widespread coverage should mean most folks in the focus area will see thunderstorms and the threat for severe. As mentioned previously, south to southeasterly flow has helped usher in richer low-level moisture as dew points climb into the upper 60s to lower 70s. Precipitable water values are running near to slightly above normals around 1.25-1.50". This should allow for very efficient rainfall. Though any storm should remain fairly progressive, am concerned that with recent rainfall surpluses from the past month that localized hydro concerns are possible. Believe the threat for Flash Flooding is low, however, heavy rainfall from stronger storm cores should amount to rainfall rates of 0.75-1.00" are possible. HREF ensemble max output highlights expansive 1.50- 2.50" total rainfall and locally higher amounts. Probability-matched mean output is more reserved but still highlights up to 2.00". Believe this is reasonable and should be a safe assumption of the worst case scenario for rainfall amounts. Will advise that folks should remain aware of any typical problem spots that could see standing water when all is said and done. Folks traveling that encounter some of these stronger cores should expect drastic visibility reductions (in addition to other potential hazards mentioned above). Convection may backbuild slightly as frontal forcing lags the surface boundary and instability aloft remains plentiful. That said, the threat for severe should subside by late evening and only general thunderstorms are likely thereafter into early Wednesday morning. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 243 PM CDT Tue Jul 15 2025 Wednesday...surface high pressure will settle across the Northern Plains and east-northeasterly flow behind the departing cool front will drop temperatures precipitously across the area. Under mostly cloudy to cloudy skies with steady CAA, believe we'll see a fairly raw day by July standards. Though ECWMF Extreme Forecast Index values paint sharply negative anomalies across the Northern Plains, they don't extend too far south of I-90. NAEFS guidance suggests h85 values fall below the 5th Percentile with values in the lower teens degC. The wedge of cooler air in the lower levels will foster steady low-level stratus with little breaks outside of far southwest Nebraska. HREF probabilities show a sharp gradient in potential for exceeding 70F during the afternoon, but highlights near 100% probabilities for south of Highway 92. This casts doubt on seeing pure MET guidance, the coldest solution, from verifying though the background environment is typically one it handles the best. This solution suggests all locations outside our lower 3 counties (Chase, Hayes, and Frontier) hold onto the 60s all day. A quick glance at LBF climatology says a July day with highs only in the 60s has only happened 11 times since the new millenium. All this to say we're approaching fairly rare territory with the cooler weather. Will utilize a persistence forecast for temperatures with a slight blend to the NBM 10th Percentile value. This maintains middle 70s for the southern half of the forecast area with middle to upper 60s elsewhere. These values range from 15 to 25F below normal for mid- July. As mentioned previously, the SPC maintains a Marginal Risk (level 1 of 5) for roughly the southern 2/3rd of the forecast area. Given the magnitude of cooler conditions, believe ample stable air will reside at the surface. Aloft, however, steep mid-level lapse rates will remain in place which will lead to moderate to strong elevated instability which appears to be rooted around h75 and topping out around 2000-3000 j/kg. While many deterministic solutions depict a dry daytime Wednesday, CAMs indicate a lingering h85 front across our southern zones should initiate scattered to widespread convection in the evening. Forecast soundings show largely speed shear within the mid-levels so believe any threat will be largely to elevated hail storms. With shear vectors parallel to the firing boundary, the threat for discrete storms and more significant hail potential appears fairly limited. Storms behind the front firing across southeast Wyoming will threaten our southwestern zones as well but believe these should struggle as they encounter more stable air to the east. Thursday and beyond...cooler weather persists for one more day before temperatures moderate quickly by the end of the week. General zonal flow will transition to low-amplitude ridging across the Southern Plains into the Southeast. Ridge axis appears set to set up across the High Plains with modest height rises focusing across the Northern Plains. Daytime highs should return to upper 80s to lower 90s each day Thursday through the end of the forecast (Tuesday). NBM 25th-75th percentile spreads remain fairly modest, lending confidence in the extended temperatures with deterministic values falling in the 25th-50th percentile range. Multiple weak impulses will translate west to east on the northern periphery of the ridging and will lead to daily rain and thunderstorm chances. At this time, no one days appears to be a washout and PoPs are limited to 40 percent or less for any one day. Ensemble guidance hints at the greater probabilities for expansive rainfall potential as Saturday but even EPS/GEFS probabilities remain fairly muted...~40-60% of seeing QPF > 0.10". It's during this timeframe Saturday that the potential for severe weather will need monitored. Daily moderate to strong instability is likely but as an enhanced belt of mid-level flow moves in, greater deep-layer shear will be probable and potentially support organized convection. A northern stream trough appears set to track across southern Canada early next week. A trailing cool front may come into play with local sensible weather including another bout of cooler weather, but this may hold off until just beyond the end of the valid forecast period. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1250 PM CDT Tue Jul 15 2025 Fairly active weather by this evening with trailing low-stratus will hamper aviation operations for much of the forecast period. Early this afternoon, a cool front will moving into the western Sandhills. This frontal boundary will tighten this afternoon leading to scattered to widespread rain and thunderstorm development. Impacts are likely early at VTN though to what magnitude remains somewhat uncertain. Storms may not mature until they exit the airspace. Will cover greater impacts with a PROB30 for now with gusty erratic winds and very heavy rain possible. Further south and east, a mature complex of storms will dive southeast through central Nebraska. This puts LBF on the western extent of the greater storm coverage and thus uncertainty with respect to magnitude of impacts. Believe this is best covered with another PROB30 and potentially more significant wind gusts as a result. For both terminals, anticipating low-stratus to filter in from the north behind the advancing cool front. This should be fairly immediate behind thunderstorms at VTN but likely lag at LBF. Regardless of timing, IFR conditions appear probable. Will omit these lower CIGs at LBF for now until confidence increases on more precise timing. This threat should persist much of the day Wednesday and so have maintained prevailing conditions through the end of the forecast period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...NMJ
Hazardous weather outlook, Jul 15, 2:14 PM MDT, 1 hour before
Hazardous Weather Outlook National Weather Service North Platte NE 314 PM CDT Tue Jul 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-160830- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 314 PM CDT Tue Jul 15 2025 /214 PM MDT Tue Jul 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Scattered to widespread thunderstorms are expected to develop along a frontal boundary this afternoon and evening. Numerous storms are likely to become severe with damaging wind gusts and large hail the main concern though a brief tornado or two cannot be ruled out. Area of greatest concern will reside along and east of a line from Imperial to Hyannis to Valentine. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Following a mostly dry day Wednesday, rain and thunderstorm chances increase in the evening mainly across southwest Nebraska. A few storms may be strong to briefly severe with isolated 1" hail and damaging wind gusts nearing 60 mph the main concerns. Daily thunderstorms remain possible Friday through Monday. At this time, the threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, mainly across north central Nebraska for the first few hours after storm development.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 45 min |
| Jul 15, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 48 min |
| Jul 15, 3:52 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 53 min |
| Jul 15, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 53 min |
| Jul 15, 4:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Logan, Thomas | 39 min |
| Jul 15, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 68 min |
| Jul 15, 4:38 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, McPherson | 52 min |
| Jul 15, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 46 min |
| Jul 15, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 51 min |
| Jul 15, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 63 min |
| Jul 15, 5:44 PM MDT | Special Weather Statement | LBF | Blaine, Custer, Logan, Loup, Thomas | 46 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.